Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at May 8, 2010, 3:18 AM EDT for 96 counties in Georgia. It took effect at May 8, 2010, 9:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2010, 3:18 AM EDT (07:18 UTC)
- In effect from
- May 8, 2010, 9:00 AM EDT
- Expired
- May 8, 2010, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
274 WWUS82 KFFC 080718 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 AM EDT SAT MAY 8 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081530- /O.NEW.KFFC.FW.W.0022.100508T1300Z-100509T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 318 AM EDT SAT MAY 8 2010 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA FOR WIND GUSTS OF 25 MILES AN HOUR... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH WIND GUSTS OF 25 MPH...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
2 follow-up statements
542 WWUS82 KFFC 081905 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SAT MAY 8 2010 GAZ066>072-078>083-089>096-102>110-090315- /O.CAN.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/ /O.NEW.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/ TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR- 305 PM EDT SAT MAY 8 2010 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING ACROSS PORTIONS OF CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AREA THIS AFTERNOON HAS BEEN CANCELLED. RELATIVE HUMIDITIES WILL NOT DROP BELOW CRITICAL LEVELS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTH WINDS OF 5 TO 10 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. && $$ GAZ056-058>062-073>076-084>086-097-098-111>113-082015- /O.CAN.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/ SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN- WHEELER-MONTGOMERY-TOOMBS- 305 PM EDT SAT MAY 8 2010 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES WILL NOT DROP TO BELOW CRITICAL LEVELS THIS AFTERNOON. $$ GAZ001>009-011>016-019>025-027-030>039-041>055-057-090000- /O.CON.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- 305 PM EDT SAT MAY 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF NORTH GEORGIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH WIND GUSTS OF 25 MPH...TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
544 WWUS82 KFFC 090012 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 812 PM EDT SAT MAY 8 2010 GAZ001>009-011>016-019>025-027-030>039-041>055-057-090115- /O.EXP.KFFC.FW.W.0022.000000T0000Z-100509T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- HENRY- 812 PM EDT SAT MAY 8 2010 ...RED FLAG WARNING HAS EXPIRED FOR NORTH GEORGIA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES TONIGHT AND THUS RED FLAG CONDITIONS ARE NO LONGER EXPECTED. $$ GAZ066>072-078>083-089>096-102>110-090815- /O.CON.KFFC.FW.A.0015.100509T1700Z-100510T0000Z/ TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR- 812 PM EDT SAT MAY 8 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITIES... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WATCH INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTH WINDS OF 5 TO 10 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 96 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. && $$ 19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at May 8, 3:11 AM EDT, 7 minutes earlier.
Area forecast discussion, May 8, 3:11 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 AM EDT SAT MAY 8 2010 .SHORT TERM /TODAY THROUGH MONDAY/... SHORT TERM MODELS ARE IN GOOD AGREEMENT AS FAR AS TRACK OF UPPER LOW AND TIMING OF THE WEAKENING COLD FRONT MOVING ACROSS THE AREA TODAY. THE BEST INSTABILITY ASSOCIATED WITH THE FRONT IS ALONG AND AHEAD OF IT. CLOUDS ARE LIMITED AHEAD OF THE FRONT WHICH WILL ALLOW SOME HEATING...ESPECIALLY ACROSS CENTRAL GEORGIA AS THE FRONT APPROACHES THIS AFTERNOON...WITH ADDITIONAL SUPPORT FOR CONVECTION FROM A WEAK IMPULSE TREKING ACROSS THE AREA AS WELL. SURFACE DEWPOINTS ARE ALREADY IN THE MID 60S ACROSS THE FORECAST AREA SO THERE IS ENOUGH MOISTURE TO WARRANT SLIGHT CHANCE POPS OVER THE AREA...MAINLY NORTH GEORGIA THIS MORNING AND CENTRAL GEORGIA THIS AFTERNOON. BY TONIGHT...THE UPPER LEVEL FLOW FLATTENS OVER MUCH OF THE SOUTH AS BROAD SURFACE HIGH PRESSURE BUILDS INTO THE AREA. A SHORT WAVE ENTERING CALIFORNIA SUNDAY MORNING DEEPENS AS IT APPROACHES THE ROCKY MOUNTAINS...INDUCING UPPER LEVEL RIDGING OVER THE GULF BY LATE SUNDAY INTO MONDAY...MODELS HOWEVER ARE NOT AS STRONG WITH THE RIDGING AS THEY WERE 24 HOURS AGO AND ARE ALLOWING MORE MOISTURE INTO NORTH AND WEST GEORGIA BY MONDAY AFTERNOON. ONCE AGAIN ONLY ENOUGH TO SUPPORT SLIGHT CHANCE POPS ACROSS THE AREA AS A WEAK IMPULSE TRACKS AROUND THE UPPER LEVEL FLOW. GUIDANCE IN LINE FOR TEMPERATURES THROUGH THE SHORT TERM AND WILL NOT STRAY TOO FAR. COOLER AIR FILTERING INTO THE AREA BEHIND THE WEAK FRONT TODAY MAY KEEP NORTHERN AREAS BELOW MAV/MET BUT ONLY BY A DEGREE OR SO. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE SURFACE HIGH CONTINUES TO SHIFT EASTWARD OFFSHORE...AS THE UPPER LEVEL SHORT WAVE LIFTS INTO THE GREAT LAKES AREA. GOOD RETURN FLOW ACROSS THE AREA AND WEAK UPPER LEVEL IMPULSE WILL KEEP SLIGHT CHANCE POPS OVER PORTIONS OF NORTH GEORGIA MONDAY NIGHT INTO EARLY WEDNESDAY. THE SURFACE FRONT ONCE AGAIN SETS UP NORTH OF THE FORECAST AREA AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEAST THROUGH THE END OF THE WORK WEEK. WILL LEAN HEAVILY TOWARD THE DRIER ECMWF THIS RUN. TEMPERATURES WARM THROUGH THE EXTENDED PERIODS TO JUST ABOVE NORMAL. && .FIRE WEATHER... GUSTY WINDS TO 25 MPH BEHIND THE FRONT WILL COMBINE WITH ALREADY DRY FUEL MOISTURES TO SUPPORT A RED FLAG WARNING ACROSS THE FORECAST AREA THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 78 46 73 47 75 / 10 5 0 10 10 ATLANTA 74 47 69 50 74 / 10 5 0 10 20 BLAIRSVILLE 73 43 66 44 68 / 20 10 5 5 10 CARTERSVILLE 72 44 69 45 75 / 20 10 5 20 20 COLUMBUS 80 50 75 52 78 / 20 0 0 10 20 GAINESVILLE 76 48 68 49 72 / 20 10 5 10 10 MACON 82 47 75 48 80 / 20 0 0 5 10 ROME 72 44 70 47 74 / 20 10 5 20 20 PEACHTREE CITY 76 43 72 44 74 / 20 0 0 10 20 VIDALIA 85 55 75 52 80 / 20 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 12
Hazardous weather outlook, May 7, 5:30 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI MAY 7 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST GEORGIA LATE TONIGHT. .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS NORTH GEORGIA LATER TONIGHT BRINGING WITH IT THE CHANCE OF SHOWERS AND POSSIBLY A THUNDERSTORM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE AFTER MIDNIGHT ACROSS NORTHWEST GEORGIA...MAINLY NORTHWEST OF A CARROLLTON TO GAINESVILLE LINE. .DISCUSSION... A LAYER OF WARM AIR IN THE MID-LEVELS OF THE ATMOSPHERE SHOULD BE STRONG ENOUGH PREVENT THUNDERSTORMS THROUGH THIS EVENING...THOUGH AN ISOLATED THUNDERSTORM OR TWO TO DEVELOP LATE TONIGHT AS A BAND OF WEAK TO MODERATE INSTABILITY ARRIVES AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTHWEST. WITH CAPES OF 500 TO 1000 IN AN ENVIRONMENT OF MODERATE DEEP LAYER WIND SHEAR...SOME STORMS MAY HAVE SMALL HAIL AND GUSTY WINDS...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY FOR NORTH AND CENTRAL GEORGIA...THEN AGAIN ON MONDAY ACROSS NORTH GEORGIA. ISOLATED AFTERNOON THUNDERSTORMS ARE ALSO POSSIBLE BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:05 PM EDT | Fire Weather Watch | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 24 more | 12 hr |
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.